MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1644G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a dental procedure on (b)(6) 2018 and suture was used.During the procedure, the suture was splitting.There were no adverse patient consequences.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).An opened box with unopened representative samples were returned for analysis.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area of needles were as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile force were above the minimum requirements.Per the condition of the representative samples, no breakages were found on the sutures and the tested samples met the finished goods requirements.

Brand Name
GUT PL UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7659132
Report Number2210968-2018-74038
Device Sequence Number163442
Product Code GAL
UDI-Device Identifier10705031001572
UDI-Public10705031001572
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number1644G
Device Lot NumberMAZ030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/27/2018
Patient Sequence Number1